EconPapers    
Economics at your fingertips  
 

Generalized Rational Random Errors

Jeffrey LaFrance ()

No 25053, CUDARE Working Papers from University of California, Berkeley, Department of Agricultural and Resource Economics

Abstract: Theil's theory of rational random errors is sufficient for strict exogeneity of group expenditure in separable demand models. Generalized rational random errors is necessary and sufficient for strict exogeneity of group expenditure. A simple, robust, asymptotically normal t-test of this hypothesis is derived based on the generalized method of moments. An application to per capita annual U.S. food demand in the 20th century strongly rejects exogeneity of food expenditure in a model that in all other respects is highly compatible with the data set and with the implications of economic theory.

Keywords: Demand; and; Price; Analysis (search for similar items in EconPapers)
Pages: 28
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://ageconsearch.umn.edu/record/25053/files/wp020938.pdf (application/pdf)

Related works:
Working Paper: Generalized Rational Random Errors (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ags:ucbecw:25053

DOI: 10.22004/ag.econ.25053

Access Statistics for this paper

More papers in CUDARE Working Papers from University of California, Berkeley, Department of Agricultural and Resource Economics Contact information at EDIRC.
Bibliographic data for series maintained by AgEcon Search ().

 
Page updated 2025-03-19
Handle: RePEc:ags:ucbecw:25053